i am a 54 yr. old woman. i have a condition that is causing my bath towels, wash cloths, hand towels and my bedsheets to appear to have been bleached-they literally lose color. this has been happening for decades on a much smaller scale wit h my clothing- usually bleaching around the front of my shirt collar. i thought that it was make-up that mixed with sweat. in the last 5 years it has gotten much worse. i also notice that i have an odor on my hands that reminds me pf a "burnt" smell, the palms of my hands and a "v" shape on my neck are red. also i have osteoarthritis and degenerative disc throughout my spine. the surgeon who took 3 discs out of my neck told me that the osteoarthritis was congenital and he felt that the arthritis was so severe that it was grinding the discs away. i have been tested for numerous things but still have no answers. any ideas or even guesses would be welcome
thank you tammy
How are you? Sweat secretion by the sweat glands in the skin is usually acidic. Some conditions may cause a more acidic pH that can lead to the bleaching effect that you mentioned. Aside from food, metabolic disorders and underlying medical issues like diabetes may also be contributory. For proper evaluation, it is best that you have this checked by your doctor for proper evaluation. Take care and do keep us posted.
Thanks so much for the info Dr. Santos. i have suspected some sort of metabolic disorder but i do have many symptoms similar to diabetes also (frequent urination-especially at night, very high triglyceride levels and high blood sugar). But unfortunately i have never gotten a diagnosis for diabetes or any answers from an endocrinologist or dermatologist after consultation.
I do so much appreciate you responding to my post. I will just continue to research and perhaps i will some day know the answer. If not, i have instructed my children to donate my body to a medical research facility so that maybe they will know someday. If any body knows of any centers that do this kind of research that information would be appreciated. Thanks again for taking the time to respond doctor. God bless
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.